Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2011, 1:02 AM CDT for Cass County, Itasca County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 1:02 AM CDT (06:02 UTC)
- Expired
- Jun 7, 2011, 1:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cass County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 141 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 7, 12:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1242 AM CDT TUE JUN 7 2011 .AVIATION...06/07/06Z ISSUANCE... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE EXCEPTIONS WILL CONTINUE TO BE SOME LOCAL IFR/MVFR CONDITIONS WITH ANY THUNDERSTORMS...AND SOME FOG AROUND LAKE SUPERIOR TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT...AND SOME MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A WARM FRONT WILL BE LIFTING NORTH TONIGHT...AND WILL CONTINUE NORTH ON TUESDAY. MUCH OF THE NORTHLAND MAY BE CAPPED ON TUESDAY INTO THE EVENING... WITH FAR NORTHERN MINNESOTA MOST LIKELY TO SEE STORMS TUESDAY AFTERNOON/EVENING. && .PREV DISCUSSION... /ISSUED 831 PM CDT MON JUN 6 2011/ DISCUSSION... THUNDERSTORMS HAVE ENDED FOR THE TIME BEING. THERE ARE SEVERAL SURFACE FEATURES OF NOTE...ONE IS A WEAKENING COOL FRONT FROM FAR NORTHEAST MINNESOTA SOUTHWEST INTO SOUTHEAST SOUTH DAKOTA...WITH THE OTHER A WARM FRONT/STATIONARY FRONT THAT EXTENDS FROM SOUTHERN MINNESOTA BACK INTO SOUTH DAKOTA. THE SURFACE FLOW AROUND THE WARM FRONT IN SOUTHERN MINNESOTA HAS SHARPENED OVER THE LAST FEW HOURS...WITH MUCH OF SOUTHERN MINNESOTA STILL 90-95F WITH SOUTHERLY WINDS...AND EAST-NORTHEAST WINDS AT KAQP/KBDH/KLJH/KCFE NORTH OF THE FRONT. THERE IS STILL A LARGE AREA OF MUCAPE OF 2000-4000J/KG OVER MINNESOTA/WISCONSIN THIS EVENING...WITH 40-50KT OF DEEP LAYER SHEAR. CONDITIONS SUPPORT SEVERE STORMS OVERNIGHT...GIVEN WE GET STRONGER LIFT INTO OUR CWA WHICH SHOULD HAPPEN. BOTH THE KINL/KMPX SOUNDINGS HAD AROUND 100J/KG OF CIN AT 00Z...BUT A MODIFIED SOUNDING AT KINL FOR WARMER AND MOISTURE LOW LEVEL CONDITIONS SHOWED LITTLE CIN AND THAT WAS OBVIOUSLY SUPPORTED BY THE SEVERE STORM THAT TRACKED ACROSS CASS/NORTHERN CROW WING COUNTIES EARLIER THIS EVENING. THE CHANCE FOR SEVERE STORMS LOOKS TO INCREASE LATER TONIGHT AS THE LOW LEVEL JET DEVELOPS AND PUSHES THE WARM FRONT FURTHER NORTH. NAM SHOWS NOSE OF LLJ AFFECTING OUR SOUTHERN CWA BETWEEN 08-10Z...WITH A TIGHTENING THERMAL GRADIENT ALONG THE WARM FRONT. AS DISCUSSED IN THE SWODY1...MCS WILL BE POSSIBLE LATE TONIGHT...QUESTION IS WHAT AREA WILL GET HIT. WE HAVE THE HIGHEST POPS ALONG THE SOUTH HALF OF THE CWA...AND WE WILL LEAVE THEM AS IS FOR NOW...AND UPDATE LATE TONIGHT AS NEEDED TO ADJUST POPS. PREV DISCUSSION... /ISSUED 650 PM CDT MON JUN 6 2011/ DISCUSSION... ONE MAIN STORM WAS AFFECTING OUR CWA AS OF 645 PM CDT...AND THAT WAS OVER CASS COUNTY AND HAS PRODUCED HALF DOLLAR SIZE HAIL AROUND 630 PM. IT'S IN AN AREA OF 2000J/KG CAPE AND 40-45KT DEEP LAYER SHEAR...AND WAS FORCED BY WEAK LOW LEVEL CONVERGENCE ALONG A COLD FRONT. STORM COVERAGE WILL BE A QUESTION MARK THIS EVENING WITH FORCING RATHER WEAK UNTIL LOW LEVEL JET INCREASES LATER TONIGHT. OVERALL...THE NAM DECREASES THE SURFACE CONVERGENCE AS IT VEERS WINDS AROUND TO MORE EASTERLY OVERNIGHT WITH BETTER CONVERGENCE SOUTH OF OUR CWA. HOWEVER...INCREASING LOW LEVEL JET OVER ADVANCING WARM FRONT SHOULD INCREASE STORM COVERAGE OVERNIGHT. PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 6 2011/ DISCUSSION... WARM FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL BE INITIAL FOCUS FOR THE SHOWER AND THUNDERSTORM CHANCES THIS EVENING. ONGOING CONVECTION OVER THE WESTERN UPPER PENINSULA OF MICHIGAN COULD FORM WESTWARD ALONG AND NORTH OF THE WARM FRONT LATE THIS AFTERNOON AFFECTING IRON AND PRICE COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. FOCUS THEN SHIFTS TO LOW PRESSURE OVER THE NORTHERN ROCKIES THAT WILL TRY TO ADVANCE THE WARM FRONT FURTHER NORTH. PROJECTED RADAR REFLECTIVITIES FROM THE HRRR AND THE 4KM WRF DEVELOP AN AREA OF SHOWERS AND THUNDERSTORMS EARLY THIS OVER EAST CENTRAL SOUTH DAKOTA. THE STORMS ARE EXPECTED TO ORGANIZE AND EXPAND IN COVERAGE ALONG THE WARM FRONT AFTER MIDNIGHT ACROSS THE SOUTHERN THIRD OF THE CWA. CONVECTION WILL EXIT THE NORTHWESTERN WISCONSIN COUNTIES TUESDAY MORNING. LARGE RANGE IN TEMPERATURES AS OUR SOUTHERN TIER COUNTIES...SOUTH OF THE WARM FRONT...WILL HAVE HIGH TEMPERATURES IN THE LOWER 90S. HIGHS ALONG THE NORTH SHORE WILL ONLY BE IN 60S WITH A STRONG EAST WIND. A COLD FRONT WILL DROP SOUTH FROM CANADA AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TUESDAY MORNING FOR OUR FAR NORTHWESTERN ZONES. QUESTION REMAINS IF THUNDERSTORMS COULD BREAK THE CAP THAT WILL BE IN PLACE SOUTH OF THE WARM FRONT. MODELS TRENDING ON THE CAP HOLDING FIRM. DID KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR THE THE SOUTHEASTERN TWO THIRDS OF THE CWA AS STORMS MAY FIRE AT THE BOUNDARY OF THE EASTERLY WINDS IN THE AFTERNOON. ANY STORMS THAT DO FORM MIGHT BE SEVERE...ESPECIALLY OVER NORTHWESTERN WISCONSIN WITH SOME 4000 J/KG TO WORK WITH. MOST OF THE CWA IS UNDER A SLIGHT RISK FOR THE DAY ONE CONVECTIVE OUTLOOK FROM SPC. LOW PRESSURE LIFTS INTO EXTREME SOUTHERN ONTARIO BY WEDNESDAY MORNING. FRONTAL BOUNDARY STALLS OVER CENTRAL WISCONSIN AND WILL CONTINUE THE SHOWER AND THUNDERSTORM CHANCES FOR PRICE AND IRON COUNTIES. RAIN SHOWERS ON THE BACK SIDE OF THIS LOW WILL MOVE INTO THE BORDERLAND ON WEDNESDAY. MUCH COOLER AND DRIER CONDITIONS ON TAP FOR ALL OF THE NORTHLAND ON THURSDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE NORTHERN PLAINS. EXTENDED...THURSDAY NIGHT THROUGH MONDAY WESTERLIES WILL STRETCH ACROSS NRN ROCKIES AND INTO GT LAKES THIS PERIOD WITH INCREASING CHANCE OF RW/TRW DEVELOPING BY END OF WEEK. ALL MDLS TAKE A MIGRATORY SHORTWAVE TROF EAST FROM NRN PLAINS INTO CWA FRIDAY NIGHT/SATURDAY. HAVE RESHAPED/ADJUSTED COVERAGE OF PREVIOUS POPS TO ACCOUNT FOR LATEST MDL CONSENSUS. HIGHEST POPS OCCUR FRI NIGHT/EARLY SAT OVER SOUTH/EASTERN CWA IN AREA OF BETTER LOW LEVEL CONVERGENCE IN BDRY LYR. USED ISO TRW IN GRIDS AS LATEST MDL FCSTS ARE NOT VERY SIGNIFICANT WITH RESPECT TO DEEP LAYER SHEAR/SBCAPE/MUCAPE. MAX TEMPS NEAR/SLIGHTLY BELOW NORMAL IN MOST OF CWA FRI/SAT BEFORE WARMING DEVELOPS UNDERNEATH BUILDING MID LVL RIDGE. ONSHORE FLOW IN LOW LEVELS WILL KEEP NEAR LAKE COMMUNITIES COOLER THROUGH THE PERIOD. && .POINT TEMPS/POPS... DLH 60 71 41 53 / 30 10 10 10 INL 57 60 35 63 / 40 30 10 10 BRD 63 71 46 66 / 10 10 10 10 HYR 68 83 42 67 / 20 10 10 10 ASX 66 80 43 62 / 20 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...BERDES EXTENDED....EOM AVIATION...EOM
Hazardous weather outlook, Jun 6, 4:01 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 401 PM CDT MON JUN 6 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 401 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER THE ENTIRE NORTHLAND. SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY AFTER MIDNIGHT ACROSS THE BRAINERD LAKES REGION THROUGH THE ST. CROIX RIVER VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. LSZ121-140>148-071030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 401 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT OVER WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY AGAIN BECOME SEVERE. KK MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 6, 10:54 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1054 PM CDT MON JUN 6 2011
MNZ018-019-025-026-035-037-070515-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH CASS-NORTH
ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
1054 PM CDT MON JUN 6 2011
...SCATTERED THUNDERSTORMS TO AFFECT NORTHERN CASS...SOUTHERN
ITASCA...INTO SOUTHERN SAINT LOUIS COUNTIES...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS OVER NORTHERN CASS...SOUTHERN
ITASCA...NORTHERN AITKIN COUNTIES THIS EVENING. THESE STORMS WILL
ALSO MOVE EAST INTO PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS
COUNTIES. EXPECT THUNDERSTORMS TO CONTINUE TO FORM AND TRACK THROUGH
THIS AREA OVER THE NEXT COUPLE HOURS.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS. IF THE STORMS INTENSIFY...WARNINGS MAY BE NEEDED.
LAT...LON 4728 9467 4741 9468 4742 9467 4742 9444
4750 9442 4750 9441 4733 9240 4671 9252
4696 9466 4709 9468
MELDESpecial weather statement, Jun 6, 10:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1059 PM CDT MON JUN 6 2011
MNZ036-038-WIZ001-006-070430-
BURNETT-DOUGLAS-PINE-SOUTH AITKIN-
1059 PM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS CONTINUE TO DEVELOP IN AND NEAR PINE
COUNTY...
AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCGRATH TO 4 MILES
EAST OF HINCKLEY...MOVING EAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
SANDSTONE BY 1105 PM...
FINLAYSON BY 1110 PM...
RUTLEDGE AND ASKOV BY 1115 PM...
WILLOW RIVER AND YELLOWLAKE BY 1120 PM...
DUXBURY AND DANBURY BY 1125 PM...
MARKVILLE AND BRUNO BY 1130 PM...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND ANY LATER
WARNINGS.
LAT...LON 4594 9314 4598 9314 4599 9313 4599 9307
4615 9306 4615 9330 4632 9340 4642 9211
4593 9205
LAMERSSpecial weather statement, Jun 6, 11:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1131 PM CDT MON JUN 6 2011
MNZ038-WIZ001-006>008-070515-
BURNETT-DOUGLAS-PINE-SAWYER-WASHBURN-
1131 PM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS MOVING FROM PINE COUNTY INTO BURNETT
COUNTY...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRIESLAND TO
DANBURY...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BIRCH ISLAND LAKE... WEBB LAKE... MCKENZIE LAKE...
DUXBURY... TREGO... LAMPSON...
MARKVILLE... EARL... RIVERSIDE...
MINONG... SPRINGBROOK...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND ANY LATER
WARNINGS.
LAT...LON 4616 9229 4616 9156 4584 9155 4589 9271
4607 9292 4619 9299
LAMERSSpecial weather statement, Jun 6, 11:39 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1139 PM CDT MON JUN 6 2011
MNZ018-019-025-026-035-037-070615-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH CASS-NORTH
ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
1139 PM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF THE NORTHLAND...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
THUNDERSTORMS TRACKING THROUGH PORTIONS OF NORTHERN CASS...SOUTHERN
ITASCA...INTO SOUTHERN AND CENTRAL SAINT LOUIS COUNTIES. THESE
STORMS CONTINUE TO FORM AND MOVE OVER THE SAME AREAS.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
FLOODWOOD... TOIVOLA... LEECH LAKE...
MEADOWLANDS... GRAND RAPIDS... DEER RIVER...
PAYNE... SWAN RIVER... CULVER...
BROOKSTON... ALBORN... DULUTH...
INDEPENDENCE... CANYON... BURNETT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4742 9444 4752 9442 4723 9206 4679 9225
4714 9467 4741 9468
MELDESpecial weather statement, Jun 7, 12:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1219 AM CDT TUE JUN 7 2011
WIZ001-006>008-070600-
BURNETT-DOUGLAS-SAWYER-WASHBURN-
1219 AM CDT TUE JUN 7 2011
...STRONG THUNDERSTORMS OVER NORTHWEST WISCONSIN...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
DAIRYLAND TO SPOONER...MOVING EAST AT 40 MPH. ADDITIONAL STRONG
THUNDERSTORMS EXTENDED FROM TREGO AND LAMPSON...EAST TO NEAR STONE
LAKE AND HAYWARD.
A FEW OF THE STORMS WILL CAPABLE OF PRODUCING UP TO PENNY SIZE
HAIL...AND WIND GUSTS UP TO 40 MPH. ALL OF THE STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SPOONER LAKE... TREGO... MINONG FLOWAGE...
LAMPSON... EARL...
SAINT CROIX FLOWAGE... SPRINGBROOK...
MINONG... LITTLE SISSABAGAMA LAKE...
WASCOTT... STONE LAKE... STANBERRY...
GORDON... STANBERRY... NELSON LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND MOVING OVER THE SAME
AREA. THIS MAY LEAD TO SOME LOCALIZED FLOODING IN LOW LYING AND
URBAN AREAS.
LAT...LON 4579 9229 4631 9229 4628 9162 4621 9155
4616 9156 4616 9150 4575 9109
LAMERSSpecial weather statement, Jun 7, 12:24 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1224 AM CDT TUE JUN 7 2011 MNZ018-019-025-026-037-070630- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...BIGFORK...HIBBING...WALKER... GRAND RAPIDS...DULUTH...CLOQUET 1224 AM CDT TUE JUN 7 2011 ...THUNDERSTORMS CONTINUE OVER PORTIONS OF THE NORTHLAND... THUNDERSTORMS CONTINUE TO FORM AND TRACK OVER PORTIONS OF NORTHERN CASS...ITASCA...AND PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS COUNTIES. THE STORMS WERE OR WILL BE AFFECTING WILKINSON...FEDERAL DAM...BENA...DEER RIVER...GRAND RAPIDS...COLERAINE...HIBBING...PAYNE...ISLAND LAKE RESERVOIR...AND MAY MOVE INTO THE DULUTH AND FRENCH RIVER AREAS. THE STORMS SHOULD CONTINUE FOR AT LEAST THE NEXT 1 TO 3 HOURS IN THE ABOVE MENTIONED AREAS...AND WILL SPREAD A BIT FURTHER NORTH AS WELL TOWARD BIGFORK...EVELETH...AND HOYT LAKES. THE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH TO DIME SIZE HAIL...GUSTY WINDS TO 40 MPH...AND HEAVY RAIN. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:32 PM CDT | Special Weather Statement | DLH | Pine | 28 min |
| Jun 6, 10:54 PM CDT | Special Weather Statement | DLH | Cass | 81 min |
| Jun 6, 10:59 PM CDT | Special Weather Statement | DLH | Pine | 31 min |
| Jun 6, 11:31 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Jun 6, 11:39 PM CDT | Special Weather Statement | DLH | Itasca | 96 min |
| Jun 6, 11:45 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 27 min |
| Jun 7, 12:06 AM CDT | Areal Flood Advisory | DLH | Cass, Itasca | 3 hr |
| Jun 7, 1:34 AM CDT | Special Weather Statement | DLH | Saint Louis | 41 min |
| Jun 7, 1:37 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 53 min |
| Jun 7, 1:38 AM CDT | Special Marine Warning | DLH | 52 min | |
| Jun 7, 1:54 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 51 min |
| Jun 7, 1:58 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jun 7, 2:21 AM CDT | Special Marine Warning | DLH | 69 min | |
| Jun 7, 2:23 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 52 min |
| Jun 7, 3:18 AM CDT | Small Craft Advisory | DLH | 20 hr | |
| Jun 7, 3:55 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 20 min |
| Jun 7, 6:52 AM CDT | Special Weather Statement | DLH | Saint Louis | 38 min |
| Jun 7, 7:25 AM CDT | Special Weather Statement | DLH | Lake, Saint Louis | 80 min |
| Jun 7, 7:31 AM CDT | Special Weather Statement | DLH | Itasca, Koochiching | 59 min |
| Jun 7, 8:04 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 41 min |
| Jun 7, 8:41 AM CDT | Special Weather Statement | DLH | Lake | 49 min |
| Jun 7, 9:04 AM CDT | Special Weather Statement | DLH | Koochiching | 26 min |
| Jun 7, 9:13 AM CDT | Special Marine Warning | DLH | 62 min | |
| Jun 7, 9:29 AM CDT | Special Weather Statement | DLH | Koochiching | 31 min |
| Jun 7, 9:48 AM CDT | Special Weather Statement | DLH | 27 min | |
| Jun 7, 9:53 AM CDT | Special Weather Statement | DLH | 22 min | |
| Jun 7, 10:02 AM CDT | Special Weather Statement | DLH | 43 min | |
| Jun 7, 12:19 AM CDT | Special Weather Statement | DLH | Washburn | 41 min |
| Jun 7, 1:30 AM CDT | Special Weather Statement | DLH | Bayfield | 20 min |
| Jun 7, 1:45 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 30 min |
| Jun 7, 2:08 AM CDT | Special Weather Statement | DLH | Bayfield | 37 min |
| Jun 7, 2:59 AM CDT | Special Weather Statement | DLH | Bayfield | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.